MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fill patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No error messages or issues with other assays were reported.Sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.No manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.The access assays is not labelled for vaccine response detection.The performance of our serology assays has not been established in individuals that have received a covid-19 vaccine.Depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.Different vaccines do not elicit the same immune response and each patient response is different therefore differences in patient responses are expected after vaccination.Per fda safety communication on 19may2021 ¿results from currently authorized sars-cov-2 antibody tests should not be used to evaluate a person¿s level of immunity or protection from covid-19 at any time, and especially after the person received a covid-19 vaccination.While a positive antibody test result can be used to help identify people who may have had a prior sars-cov-2 infection, more research is needed in people who have received a covid-19 vaccination.¿ in conclusion, the cause of this event cannot be determined with the available information.Values obtained with different assay methods should not be used interchangeably and differences between methods are expected.The access assay is not labelled for vaccine response detection.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported a non-reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961) result was generated on the customer's dxi 600 access immunoassay w/dual gantry analyzer (part number a71461 and serial number (b)(4)).The customer reported questioned a sars cov2 result of 0 s/co (non-reactive) was generated for one patient.The customer noted it happened a couple months ago.However no data and no specific date of event were provided by the customer.The result was questioned as the patient had recently had a covid-19 booster vaccination.The customer reported the patient was tested at an alternate site and methodology (diasorin liason) and a higher discordant result of 347 au/ml (reactive>13) was obtained.No information about patient clinical file was provided (pcr results or symptom information are unknown).No further information was provided.No affect to patients or end-users has been reported in connection with this event.No error messages or issues with other assays were reported.There were no reports of hardware interventions performed or hardware parts replaced.All recent system checks and calibrations passed within specifications.The customer reported no proficiency survey failures occurred in connection with the event.The customer reported no quality control failures occurred in connection with the event.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
harry long
1000 lake hazeltine drive
chaska, MN 55318
9523681224
MDR Report Key13017852
Report Number2122870-2021-00182
Device Sequence Number4911873
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)211031(11)210305(10)124232
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberC58961
Device Lot Number124232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date12/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown